Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 3, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Sep 28, 2013, 2:29 PM MDT for 6 counties in Montana. It took effect at Sep 28, 2013, 9:00 PM MDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2013, 2:29 PM MDT (20:29 UTC)
- In effect from
- Sep 28, 2013, 9:00 PM MDT
- Expired
- Sep 30, 2013, 3:23 PM MDT
- In force
- 42 hr
- Issued by
- NWS Billings, MT
Counties Carbon County, MT, Golden Valley County, MT, Park County, MT, Stillwater County, MT, Sweet Grass County, MT, Wheatland County, MT
The radar
The Billings radar (KBLX), 81 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751 WWUS75 KBYZ 282029 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 229 PM MDT SAT SEP 28 2013 ...A SERIES OF DISTURBANCES MOVING ACROSS SOUTHERN CANADA WILL BRING A PROLONGED PERIOD OF STRONG WINDS FOR PARTS OF SOUTH CENTRAL MONTANA TONIGHT THROUGH MONDAY... MTZ065-066-292100- /O.NEW.KBYZ.HW.W.0003.130929T0300Z-131001T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 229 PM MDT SAT SEP 28 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT MONDAY. * TIMING...WINDS WILL INCREASE LATE TONIGHT INTO EARLY SUNDAY AFTERNOON AND STAY STRONG THROUGH EARLY MONDAY AFTERNOON BEFORE DECREASING BY EARLY MONDAY EVENING. * IMPACTS...DANGEROUS CROSS WINDS ALONG I-90 FROM LIVINGSTON TO AROUND SPRINGDALE...ALSO AROUND THE NYE AREA. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. * WINDS TONIGHT THROUGH SUNDAY AFTERNOON...WINDS INCREASING TO 40 TO 55 MPH WITH GUSTS TO 75 MPH. THIS WILL BE THE PERIOD OF STRONGEST WINDS. * WINDS SUNDAY EVENING...DECREASING TO 30 TO 45 MPH WITH GUSTS TO 60 MPH. * WINDS LATE SUNDAY NIGHT THROUGH MONDAY...INCREASING AGAIN TO 35 TO 50 MPH WITH GUSTS TO 70 MPH. WINDS THEN DECREASING MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
7 follow-up statements
618 WWUS75 KBYZ 291028 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 428 AM MDT SUN SEP 29 2013 MTZ065-066-301030- /O.CON.KBYZ.HW.W.0003.000000T0000Z-131001T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 428 AM MDT SUN SEP 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY... * CURRENT WINDS...WINDS OF 40 TO 50 MPH GUSTING AS HIGH AS 67 MPH HAVE BEEN REPORTED IN THE LIVINGSTON AND NYE AREAS OVERNIGHT. * WINDS TODAY..INCREASING THIS MORNING TO 45 TO 55 MPH WITH GUSTS TO 75 MPH. THIS WILL BE THE PERIOD OF STRONGEST WINDS TODAY. DECREASING THIS AFTERNOON. * WINDS TONIGHT AND MONDAY...REMAINING VERY STRONG AND INCREASING AGAIN EARLY MONDAY. WINDS DECREASING MONDAY NIGHT. * IMPACTS...DANGEROUS CROSS WINDS ALONG I-90 FROM LIVINGSTON TO AROUND SPRINGDALE...ALSO AROUND THE NYE AREA. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
753 WWUS75 KBYZ 291615 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1015 AM MDT SUN SEP 29 2013 MTZ056-300400- /O.EXB.KBYZ.HW.W.0003.130929T1615Z-130930T0400Z/ RED LODGE FOOTHILLS- INCLUDING THE CITY OF...RED LODGE 1015 AM MDT SUN SEP 29 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * CURRENT WINDS...WINDS OF 30 TO 40 MPH GUSTING AS HIGH AS 61 MPH HAVE BEEN REPORTED ALONG THE FOOTHILLS JUST ABOVE RED LODGE. * WINDS TODAY...30 TO 45 MPH WITH GUSTS TO 60 MPH AROUND RED LODGE AND ALONG THE LOWER FOOTHILLS. LOCATIONS JUST ABOVE RED LODGE WILL EXPERIENCE GUSTS TO 70 MPH. * WINDS TONIGHT...REMAINING VERY STRONG EARLY THIS EVENING AND DECREASING BY 10 PM MDT. * IMPACTS...TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. POWER LINES AND TREES COULD BE TOPPLED WITH THE STRONGER GUSTS. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-301600- /O.CON.KBYZ.HW.W.0003.000000T0000Z-131001T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 1015 AM MDT SUN SEP 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY... * CURRENT WINDS...WINDS OF 40 TO 50 MPH GUSTING AS HIGH AS 67 MPH HAVE BEEN REPORTED AROUND LIVINGSTON. GUSTS AS HIGH AS 80 MPH HAS BEEN REPORTED AROUND NYE THIS MORNING. * WINDS TODAY...40 TO 55 MPH WITH GUSTS TO 75 MPH. WINDS WILL DECREASE SOME LATE THIS AFTERNOON. * WINDS TONIGHT AND MONDAY...REMAINING VERY STRONG THIS EVENING AND INCREASING AGAIN OVERNIGHT. WINDS DECREASING MONDAY NIGHT. * IMPACTS...DANGEROUS CROSS WINDS ALONG I-90 FROM LIVINGSTON TO AROUND SPRINGDALE...ALSO AROUND THE NYE AREA. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. SOME POWER LINES AND TREES COULD BE TOPPLED WITH THE STRONGER GUSTS. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
015 WWUS75 KBYZ 292121 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 321 PM MDT SUN SEP 29 2013 MTZ028-034-042-063-302200- /O.EXB.KBYZ.HW.W.0003.130930T1500Z-131001T0300Z/ SOUTHERN WHEATLAND-NORTHERN STILLWATER-GOLDEN VALLEY-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...COLUMBUS...ABSAROKEE... RYEGATE...LAVINA...JUDITH GAP 321 PM MDT SUN SEP 29 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY. * TIMING...WINDS WILL INCREASE MONDAY MORNING AND CONTINUE VERY STRONG THROUGH THE DAY. WINDS WILL DECREASE MONDAY EVENING. * WINDS...WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH BY LATE MONDAY MORNING. WINDS WILL DECREASE MONDAY EVENING. * IMPACTS...DANGEROUS CROSS WINDS EXPECTED ALONG HIGHWAY 191. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-302200- /O.CON.KBYZ.HW.W.0003.000000T0000Z-131001T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 321 PM MDT SUN SEP 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY... * CURRENT WINDS...WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH HAVE BEEN REPORTED AROUND LIVINGSTON AND NYE. * WINDS LATE THIS AFTERNOON THROUGH MONDAY...WINDS WILL DECREASE SOME LATE THIS AFTERNOON BEFORE INCREASING AGAIN LATE TONIGHT. WIND SPEEDS OF 40 TO 55 MPH WITH GUSTS UP 70 MPH CAN BE EXPECTED TOWARD MORNING MORNING. A FEW GUSTS TO 75 MPH ARE POSSIBLE AROUND LIVINGSTON WITH THE BETTER CHANCE OF THOSE GUSTS AROUND NYE. WINDS WILL DECREASE MONDAY NIGHT. * IMPACTS...DANGEROUS CROSS WINDS ALONG I-90 FROM LIVINGSTON TO AROUND SPRINGDALE...ALSO AROUND THE NYE AREA. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. SOME POWER LINES AND TREES COULD BE TOPPLED WITH THE STRONGER GUSTS. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ056-300400- /O.CON.KBYZ.HW.W.0003.000000T0000Z-130930T0400Z/ RED LODGE FOOTHILLS- INCLUDING THE CITY OF...RED LODGE 321 PM MDT SUN SEP 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * CURRENT WINDS...WINDS OF 30 TO 45 MPH GUSTING AS HIGH AS 61 MPH HAVE BEEN REPORTED ALONG THE FOOTHILLS JUST ABOVE RED LODGE. * WINDS INTO THIS EVENING...30 TO 45 MPH WITH GUSTS TO 60 MPH THROUGH MID EVENING. WINDS WILL DECREASE BY 10 PM MDT. * IMPACTS...TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. POWER LINES AND TREES COULD BE TOPPLED WITH THE STRONGER GUSTS. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-302200- /O.NEW.KBYZ.WI.Y.0016.130930T1500Z-131001T0300Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 321 PM MDT SUN SEP 29 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY. * TIMING...WINDS WILL INCREASE MONDAY MORNING AND CONTINUE VERY STRONG THROUGH THE DAY. WINDS WILL DECREASE MONDAY EVENING. * WINDS...WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH BY LATE MONDAY MORNING. WINDS WILL DECREASE MONDAY EVENING. * IMPACTS...DANGEROUS CROSS WINDS EXPECTED ALONG HIGHWAY 191. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
171 WWUS75 KBYZ 292318 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 518 PM MDT SUN SEP 29 2013 MTZ056-300030- /O.CAN.KBYZ.HW.W.0003.000000T0000Z-130930T0400Z/ RED LODGE FOOTHILLS- INCLUDING THE CITY OF...RED LODGE 518 PM MDT SUN SEP 29 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. THE THREAT OF STRONG WIND GUSTS HAS ENDED FOR THE RED LODGE FOOTHILLS...THUS THE WARNING HAS BEEN CANCELLED. EXPECT GUSTS TO 35 MPH TO PERSIST INTO THE EVENING HOURS. $$ MTZ065-066-302330- /O.CON.KBYZ.HW.W.0003.000000T0000Z-131001T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 518 PM MDT SUN SEP 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY... * WINDS THIS EVENING...WINDS HAVE DECREASED THIS AFTERNOON AND WILL REMAIN AT 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH THE EVENING. * WINDS LATE TONIGHT THROUGH MONDAY...WINDS WILL INCREASE AGAIN LATE TONIGHT. SPEEDS OF 40 TO 55 MPH WITH GUSTS TO 70 MPH CAN BE EXPECTED TOWARD MONDAY MORNING. A FEW GUSTS TO 75 MPH ARE POSSIBLE AROUND LIVINGSTON WITH THE BETTER CHANCE OF THOSE GUSTS AROUND NYE. WINDS WILL DECREASE MONDAY NIGHT. * IMPACTS...DANGEROUS CROSS WINDS ALONG I-90 FROM LIVINGSTON TO AROUND SPRINGDALE...ALSO AROUND THE NYE AREA. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. SOME POWER LINES AND TREES COULD BE TOPPLED WITH THE STRONGER GUSTS. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ028-034-042-063-302330- /O.CON.KBYZ.HW.W.0003.130930T1500Z-131001T0300Z/ SOUTHERN WHEATLAND-NORTHERN STILLWATER-GOLDEN VALLEY-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...COLUMBUS...ABSAROKEE... RYEGATE...LAVINA...JUDITH GAP 518 PM MDT SUN SEP 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY... * TIMING...WINDS WILL INCREASE MONDAY MORNING AND CONTINUE VERY STRONG THROUGH THE DAY. WINDS WILL DECREASE MONDAY EVENING. * WIND SPEEDS...30 TO 45 MPH WITH GUSTS TO 60 MPH FROM LATE MONDAY MORNING INTO THE EVENING. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG HIGHWAY 191. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-302330- /O.CON.KBYZ.WI.Y.0016.130930T1500Z-131001T0300Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 518 PM MDT SUN SEP 29 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY... * TIMING...WINDS WILL INCREASE MONDAY MORNING AND CONTINUE VERY STRONG THROUGH THE DAY. WINDS WILL DECREASE MONDAY EVENING. * WIND SPEEDS...30 TO 45 MPH WITH GUSTS TO 60 MPH FROM LATE MONDAY MORNING INTO THE EVENING. * IMPACTS...DANGEROUS CROSS WINDS EXPECTED ALONG HIGHWAY 191. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
825 WWUS75 KBYZ 300935 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 335 AM MDT MON SEP 30 2013 MTZ065-066-010300- /O.CAN.KBYZ.HW.W.0003.000000T0000Z-131001T0000Z/ /O.EXB.KBYZ.WI.Y.0016.130930T1200Z-131001T0300Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 335 AM MDT MON SEP 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...THIS REPLACES THE HIGH WIND WARNING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS REPLACES THE HIGH WIND WARNING. * TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE VERY STRONG THROUGH THE DAY. WINDS WILL DECREASE THIS EVENING. * WIND SPEEDS...30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...DANGEROUS CROSS WINDS EXPECTED ALONG HIGHWAY 191 WITH ERRATIC WINDS ALONG INTERSTATE 90. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ028-034-042-063-010300- /O.CON.KBYZ.HW.W.0003.130930T1500Z-131001T0300Z/ SOUTHERN WHEATLAND-NORTHERN STILLWATER-GOLDEN VALLEY-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...COLUMBUS...ABSAROKEE... RYEGATE...LAVINA...JUDITH GAP 335 AM MDT MON SEP 30 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE VERY STRONG THROUGH THE DAY. WINDS WILL DECREASE THIS EVENING. * WIND SPEEDS...30 TO 45 MPH WITH GUSTS TO 60 MPH FROM LATE MORNING INTO THE EVENING. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG HIGHWAY 191. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-010300- /O.CON.KBYZ.WI.Y.0016.130930T1500Z-131001T0300Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 335 AM MDT MON SEP 30 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE VERY STRONG THROUGH THE DAY. WINDS WILL DECREASE THIS EVENING. * WIND SPEEDS...30 TO 45 MPH WITH GUSTS TO 60 MPH FROM LATE MORNING INTO THE EVENING. * IMPACTS...DANGEROUS CROSS WINDS EXPECTED ALONG HIGHWAY 191. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
291 WWUS75 KBYZ 301513 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 913 AM MDT MON SEP 30 2013 MTZ028-034-042-063-010300- /O.CON.KBYZ.HW.W.0003.000000T0000Z-131001T0300Z/ SOUTHERN WHEATLAND-NORTHERN STILLWATER-GOLDEN VALLEY-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...COLUMBUS...ABSAROKEE... RYEGATE...LAVINA...JUDITH GAP 913 AM MDT MON SEP 30 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE VERY STRONG THROUGH THE DAY. WINDS WILL DECREASE THIS EVENING. * WIND SPEEDS...30 TO 45 MPH WITH GUSTS TO 60 MPH FROM LATE MORNING INTO THE EVENING. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG HIGHWAY 191. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-010300- /O.CON.KBYZ.WI.Y.0016.000000T0000Z-131001T0300Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 913 AM MDT MON SEP 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE VERY STRONG THROUGH THE DAY. WINDS WILL DECREASE THIS EVENING. * WIND SPEEDS...30 TO 45 MPH WITH GUSTS TO 60 MPH FROM LATE MORNING INTO THE EVENING. * IMPACTS...DANGEROUS CROSS WINDS EXPECTED ALONG HIGHWAY 191. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ065-066-010300- /O.CON.KBYZ.WI.Y.0016.000000T0000Z-131001T0300Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 913 AM MDT MON SEP 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE VERY STRONG THROUGH THE DAY. WINDS WILL DECREASE THIS EVENING. * WIND SPEEDS...30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...DANGEROUS CROSS WINDS EXPECTED ALONG HIGHWAY 191 WITH ERRATIC WINDS ALONG INTERSTATE 90. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. LOOSE OBJECTS WILL BE BLOWN AROUND VERY EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
242 WWUS75 KBYZ 302123 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 323 PM MDT MON SEP 30 2013 MTZ028-034-042-063-302230- /O.CAN.KBYZ.HW.W.0003.000000T0000Z-131001T0300Z/ SOUTHERN WHEATLAND-NORTHERN STILLWATER-GOLDEN VALLEY-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...COLUMBUS...ABSAROKEE... RYEGATE...LAVINA...JUDITH GAP 323 PM MDT MON SEP 30 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS 15 TO 25 MPH WITH GUSTS AROUND 30 MPH WILL CONTINUE THROUGH LATE EVENING. HIGH WINDS ARE NO LONGER EXPECTED. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ MTZ041-065-066-302230- /O.CAN.KBYZ.WI.Y.0016.000000T0000Z-131001T0300Z/ NORTHERN SWEET GRASS-LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...BIG TIMBER...LIVINGSTON...FISHTAIL... MCLEOD 323 PM MDT MON SEP 30 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WEST WINDS 15 TO 25 MPH WITH GUSTS AROUND 30 MPH WILL CONTINUE THROUGH LATE EVENING. STRONG WINDS ARE NO LONGER EXPECTED. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Sep 28, 9:35 AM MDT, 4 hours 54 minutes earlier.
Area forecast discussion, Sep 28, 9:35 AM MDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
935 AM MDT SAT SEP 28 2013
.UPDATE...
MINOR UPDATES TO THE FORECAST THIS MORNING TO TWEAK FORECAST HIGH
TEMPERATURES AND WINDS FOR TODAY. THE OVERALL FORECAST REAMINS ON
TRACK WITH INCREASING WINDS EXPECTED OVER WESTERN ZONES NEAR
LIVINGSTON AND BIG TIMBER TODAY. WIND GUSTS HAVE ALREADY PICKED UP
TO NEAR 37 MPH AT LIVINGSTON AND SHOULD CONTINUE TO INCREASE
THROUGH THE AFTERNOON AND INTO THE NIGHT AS WINDS ALOFT CONTINUE
TO INCREASE WITH THE APPROACHING JET. WILL MONITOR THE LATEST
GUIDANCE LATER THIS MORNING BEFORE MAKING A DECISION ON THE
POTENTIAL NEED FOR WIND HIGHLIGHTS.
CHURCH
&&
.SHORT TERM...VALID FOR TDY AND SUN...
IMPRESSIVE BELT OF UPPER LEVEL WINDS OVER THE NORTHEAST PACIFIC AS
ENERGY FROM DISSIPATED WEST PACIFIC TYPHOONS MOVES INTO THE
WESTERN UNITED STATES. DEEP 500MB LOW OVER THE GULF OF ALASKA
MOVING TOWARDS THE BC COAST WHICH WILL CAUSE MID LEVEL WARMING
TODAY AS DEEP MOISTURE BEGINS STREAMING INTO THE REGION. APPROACH
OF THIS SYSTEM WILL ALSO BE INDUCING LEESIDE TROUGHING ALONG THE
CANADIAN AND MONTANA ROCKIES. VERY STRONG WINDS ALOFT AREA GOING
TO BE CROSSING THE REGION TODAY THROUGH MONDAY AND A LONG DURATION
WIND EPISODE IS SETTING UP...WITH LIVINGSTON ALREADY SHOWING GUSTS
TO 40 MPH THIS MORNING.
TODAY WARMER TEMPERATURES CAN BE EXPECTED WITH SOME LIGHT
PRECIPITATION AS WARM AIR ADVECTION GENERATES SOME LIFT BUT IT
WILL BE COMBATING DEVELOPING DOWNSLOPE PATTERN. WINDS IN GAP FLOW
AREAS WILL ACCELERATE TODAY AS THE BUILDING HEIGHTS ALLOW SURFACE
PRESSURE TO BE MAINTAINED OVER WESTERN WYOMING. WINDS WILL BE
MAINTAINED AT A 35 MPH GUST 50 MPH RANGE AS UPPER LEVEL SUPPORT IS
NOT A STRONG CONTRIBUTOR UNTIL TONIGHT. AS A STRONGER CORE OF THE
JET ARRIVES AFTER MIDNIGHT FAVORABLE INVERSION AT RIDGETOP LEVEL
REALLY ALLOWS GAP FLOW WINDS TO ACCELERATE AND GUSTS TO 60 MPH BY
SUNDAY MORNING LOOK GOOD. WINDS WILL SPREAD ACROSS THE WESTERN
ZONES AND KEEP MINIMUM TEMPERATURES HIGHER. EXPECT LESS SPRINKLE
ACTIVITY AS THERE IS A BIT OF A DRY SLOT OVER THE REGION.
SUNDAY ENERGY FROM THE BC LOW BEGINS TRANSLATING INTO ALBERTA
ALLOWING SURFACE PRESSURE TO FALL FURTHER AND EVEN STRONGER WINDS
ALOFT MOVE INTO THE REGION. WARMER TEMPERATURES WILL SUPPORT
DEEPER MIXING AND ALL MODELS ARE SHOWING STRONG LEE WAVE
SIGNATURES. STRONGEST WINDS LOOK TO FAVOR THE MORNING HOURS FOR
GAP FLOW AREAS AS THE SURFACE TROUGH BEGINS TO MIGRATE AWAY FROM
THE FRONT RANGE DURING THE AFTERNOON. HOWEVER...SHORTWAVE MOVING
THROUGH THE AREA WILL KEEP AIRMASS WELL MIXED AND THIS IS SUCH A
POWERFUL BELT OF WINDS THAT 700MB WINDS REMAIN ABOVE 40 KTS FOR
WESTERN ZONES THROUGH SUNDAY NIGHT. WARMING WILL BE PRETTY STRONG
ACROSS THE FORECAST AREA WITH MANY AREAS REACHING THE 70S ON
SUNDAY. SOME AREAS MAY NOT FALL BELOW 50 SUNDAY NIGHT ALLOWING THE
WINDS TO CONTINUE TO MIX DOWN INTO THE PLAINS. MOISTURE DEEPENS
UP OVER THE WESTERN MOUNTAINS SO HAVE ADDED SOME OROGRAPHIC POPS
TO THE MOUNTAINS. BORSUM
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
SEVERAL MINOR TWEAKS TO THE EXTENDED PERIOD...ALTHOUGH THE
OVERALL STORY REMAINS THE SAME. A COLD FRONT WILL CROSS THE REGION
MONDAY...FOLLOWED BY ZONAL FLOW...AND POTENTIALLY ANOTHER
SIGNIFICANT TROF THROUGH THE REGION TUESDAY NIGHT THROUGH
THURSDAY.
MONDAY WILL BE WINDY ACROSS MUCH OF THE REGION AS A STRONG COLD
FRONT PUSHES THROUGH...AND THE SURFACE PRESSURE GRADIENT REMAINS
STRONG AS A DEEP SURFACE LOW PUSHES ACROSS SOUTHERN CANADA.
FRONTOGENESIS/FRONTAL FORCING AND A SERIES OF JET STREAKS IN FAST
FLOW ALOFT MAY BE STRONG ENOUGH TO PRODUCE A FEW LOWER ELEVATION
RAIN SHOWERS AND HIGHER ELEVATION SNOW SHOWERS. MONDAYS TEMPS WILL
BE TRICKY...AS THEY DEPEND GREATLY ON THE TIMING OF THE FRONT.
CURRENT TIMING FAVORS A SIGNIFICANT CLEAR PERIOD AHEAD OF THE
FRONT...WITH POTENTIAL FOR ADDITIONAL COMPRESSIONAL HEATING. MEX
GUIDANCE ALSO CAME IN ABOVE SEASONAL AVERAGE...WHICH LEND FURTHER
CREDENCE TO WARMER TEMPS FOR MONDAY. THEREFORE RAISED HIGHS
SLIGHTLY FOR MONDAY. AS FOR MONDAY NIGHT...ALTHOUGH COOLER AIR
WILL COME INTO THE AREA WITH THE COLD FRONT...STRONG WINDS MAY
HELP TO KEEP LOWS A BIT HIGHER...SO HAVE RAISED THOSE NUMBERS
SLIGHTLY AS WELL. THIS FOLLOWS WELL WITH TUESDAYS FORECAST ONLY
SLIGHTLY COOLER BEHIND THE FRONT AS FLOW ALOFT BECOMES ZONAL. A
FEW DISTURBANCES IN THAT ZONAL FLOW MAY WORK WITH OROGRAPHIC LIFT
TO GENERATE MOUNTAIN RAIN AND SNOW SHOWERS...BUT THE REST OF THE
REGION SHOULD REMAIN DRY DUE TO DOWNSLOPE FLOW.
A STRONGER DISTURBANCE TUESDAY NIGHT INTO EARLY WEDNESDAY MAY
PUSH A WEAK COLD FRONT THROUGH THE CWA WITH A FEW SHOWERS POSSIBLE
IF THE MORE AMPLIFIED ECMWF SOLUTION IS CORRECT. MODELS STILL LOOK
IN PRETTY GOOD AGREEMENT...WITH UPPER LEVEL TROUGH DIGGING INTO
THE NORTHERN ROCKIES LATE WEDNESDAY INTO THURSDAY...PUSHING A
STRONGER COLD FRONT ACROSS THE AREA. DYNAMICS ACROSS THE
REGION INDICATE INCREASED POTENTIAL FOR MORE WIDESPREAD HIGH
ELEVATION SNOW SHOWERS AND LOWER ELEVATION RAIN SHOWERS DURING
THIS PERIOD. UPPER LEVEL RIDGING FOLLOWS THIS SYSTEM AS IT EXITS
INTO THE DAKOTAS FRIDAY...BRINGING SOME BREEZY CONDITIONS TO THE
REGION ONCE AGAIN.
TEMPERATURES WILL BE ABOVE SEASONAL AVERAGES ON MONDAY...WITH A
TREND TOWARDS COOLER THAN AVERAGE TEMPERATURES WEDNESDAY AND
THURSDAY. THIS MEANS MAINLY HIGHS IN THE 60S AND 70S ON
MONDAY...WITH A FEW 80S FURTHER EAST...AND HIGHS IN THE 50S TO
NEAR 60 WEDNESDAY AND THURSDAY. TEMPS WILL TREND BACK UPWARD FOR
THE WEEKEND...WITH MID 60S BY SATURDAY.AAG
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE REGION. WINDS WILL BE THE
PRIMARY AVIATION HAZARD. SOUTHWEST WINDS WILL BECOME VERY GUSTY
ACROSS THE WEST...ESPECIALLY NEAR KLVM AND BIG TIMBER. EXPECT
GUSTS IN EXCESS OF 40 KTS BY THIS AFTERNOON...AND IN EXCESS OF 50
KTS OVERNIGHT TONIGHT IN AND AROUND KLVM. GUSTY WINDS WILL EXTEND
EASTWARD INTO THE PLAINS...DECREASING AS ONE PROCEEDS
EASTWARD...WITH GUSTS NEAR 30 KTS POSSIBLE IN KBIL THIS
AFTERNOON/EVENING. AAG/STC
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SUN MON TUE WED THU FRI
-------------------------------------------------------
BIL 066 048/072 049/074 048/062 041/063 041/053 038/059
1/N 00/N 12/W 21/B 11/B 33/W 33/W
LVM 065 047/068 048/065 041/059 035/061 036/049 032/059
1/N 01/N 22/W 22/W 12/W 32/W 33/W
HDN 067 044/074 046/077 047/065 041/067 041/057 039/062
1/B 00/U 12/W 21/B 11/B 23/W 32/W
MLS 068 046/078 049/078 049/066 042/067 044/059 039/061
0/N 00/N 12/W 21/U 11/B 23/W 32/W
4BQ 066 042/076 046/080 047/065 041/067 043/061 040/060
0/B 00/U 11/B 21/U 11/U 23/W 32/W
BHK 063 040/076 044/079 046/064 038/066 042/060 037/060
1/N 00/U 01/B 21/U 11/B 34/W 42/W
SHR 064 038/071 044/076 045/062 037/067 039/057 036/054
1/B 00/U 01/N 21/U 11/U 23/W 33/W
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Sep 28, 3:49 AM MDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 349 AM MDT SAT SEP 28 2013 MTZ028>042-056>058-063>068-WYZ098-099-291000- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 349 AM MDT SAT SEP 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WINDS WILL BE ON THE INCREASE TODAY IN FAVORED LOCATIONS ALONG THE FOOTHILLS. BY LATE TONIGHT WIND GUSTS TO 60 MPH WILL OCCUR NEAR LIVINGSTON AND NYE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY WEATHER WILL CONTINUE SUNDAY AND INTO MONDAY WITH FREQUENT GUSTS TO 60 MPH FOR AREAS ALONG THE FOOTHILLS. TRAVELERS ALONG I-90 THROUGH LIVINGSTON SHOULD PLAN ACCORDINGLY FOR HAZARDOUS CROSSWINDS DURING THIS TIME FRAME. FURTHER INTO THE PLAINS WINDS WILL INCREASE SUNDAY AND BE STRONGEST ON MONDAY WITH GUSTS TO 50 MPH POSSIBLE AS FAR EAST AS A BILLINGS TO SHERIDAN LINE. DRIVERS OF HIGH PROFILE VEHICLES WILL EXPERIENCE GUSTY AND ERRATIC WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.